Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 27, NWS Indianapolis, IN

June 15, 2010Greene County, Monroe County, Owen County, Indiana

NWS Indianapolis, IN issued this tornado warning at Jun 15, 2010, 5:21 PM EDT for Greene County, Monroe County, Owen County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 5:21 PM EDT (21:21 UTC)
Expired
Jun 15, 2010, 5:45 PM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Greene County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:40 PM EDTHAIL 0.759 N Bloomfield, INHAIL LASTED FOR APPROXIMATELY 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:29 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WFUS53 KIND 152121
TORIND
INC055-105-119-152145-
/O.NEW.KIND.TO.W.0027.100615T2121Z-100615T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
  WEST CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES NORTHWEST OF BLOOMFIELD...OR 28 MILES
  WEST OF BLOOMINGTON...AND MOVING NORTHEAST AT 20 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WORTHINGTON AROUND 530 PM EDT...
  FREEDOM AROUND 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3917 8713 3917 8707 3920 8707 3931 8677
      3906 8663 3902 8710 3916 8716
TIME...MOT...LOC 2121Z 247DEG 18KT 3909 8702

$$

MRD/RYAN
1 follow-up statement
864 
WWUS53 KIND 152135
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT TUE JUN 15 2010

INC055-105-119-152145-
/O.CON.KIND.TO.W.0027.000000T0000Z-100615T2145Z/
GREENE-MONROE-OWEN-
535 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENE...WEST
CENTRAL MONROE AND SOUTHERN OWEN COUNTIES UNTIL 545 PM EDT...

AT 528 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES NORTH OF BLOOMFIELD...OR 25 MILES WEST OF
BLOOMINGTON...MOVING NORTHEAST AT 20 MPH.

AT 530 PM, TWO SEPARATE REPORTS OF A FUNNEL CLOUD AND ROTATION WAS 
REPORTED NORTHEAST OF WORTHINGTON. 

THE TORNADO WILL BE NEAR...
  FREEDOM AROUND 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3917 8713 3917 8707 3920 8707 3931 8677
      3906 8663 3902 8710 3916 8716
TIME...MOT...LOC 2133Z 247DEG 18KT 3911 8695

$$

MRD/RYAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 5:07 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 15, 5:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT TUE JUN 15 2010

.UPDATE...
A MESOSCALE DISCUSSION HAS BEEN ADDED BELOW.

&&

.SYNOPSIS...LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND
SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE
FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS.
MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES
TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S
WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS
SPIN UP SUPERCELLS.

&&

.21Z MESOSCALE DISCUSSION...
SURFACE MESOANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATES A NWD
MOVING WARM FRONT EXTENDING FROM A MESOLOW OVER SRN IL /NEAR
EFFINGHAM/ EWD INTO SULLIVAN COUNTY INDIANA THEN INTO NRN JACKSON
COUNTY /NEAR SEYMOUR/. A FEW TSTMS HAVE BEGUN TO DEVELOP ALONG THIS
FRONT OVER SRN PORTIONS OF INDIANA AHEAD OF THE SVR TSTM ALONG THE
GREENE/SULLIVAN/CLAY COUNTY BORDER AREA. OBJECTIVE ANALYSIS
INDICATED A VERY UNSTABLE AIRMASS ALONG AND SOUTH OF THIS FRONT WITH
SBCAPE AROUND 4000 J/KG. NORTH OF THIS BOUNDARY...THE AIRMASS WAS
LESS UNSTABLE... BUT STILL MODERATELY UNSTABLE /MUCAPES AROUND 2000
J/KG/.  FURTHER WEST...REGIONAL RADAR MOSAIC INDICATES ACCELERATION
OF DVLPG CONVECTIVE LINE OVER SRN IL...WITH RECENT STORM MOTIONS
40-45 KTS. PRESSURE RISES WERE BEHIND THIS LINE AND VWP DATA FROM
ST. LOIUS INDICATED AROUND 40KTS AT 10000FT BEHIND THIS LINE. THIS
LINE WILL CONTINUE TO MOVE TOWARDS THE NE AHEAD OF THE STRONGEST
PRESSURE FALLS ANALYZED ALONG THE IL/INDIANA BORDER. CURRENT TSTM
MOTIONS AND ANTICIPATED SLIGHT ACCELERATIONS DUE TO CELL/LINE
MERGERS WOULD TAKE THE THREAT OF SVR WIND INTO THE INDY METRO AREA
BEGINNING AROUND 7PM...WITH THE LIKELIHOOD INCREASING MARKEDLY BY
8PM. THE TORNADO THREAT /EMBD OR WITH CELLS AHEAD OF THE LINE WILL
BE MAXIMIZED ALONG THE AFOREMENTIONED FRONTAL BOUNDARY AS IT SHIFTS
SLOWLY NWD INTO MONROE....BROWN AND BARTHOLOMEW COUNTIES BY 7PM.

&&
.NEAR TERM /THIS AFTERNOON AND EVENING/...
LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS
MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE
CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z.

FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID
REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM.

ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A
REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL
INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS
AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS
THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS
INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS.
HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON
AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA
ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE
LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN
TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE
THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF
DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS.
INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION.

HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND
TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH
INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED
BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR
3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING.
BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO
ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED
OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE
MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION.
THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION
CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS
TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO
MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON...
ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN.

INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR
WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN
CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT
WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID
AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA
SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE
AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES
INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING.
ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR
ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH
THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE
THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET
ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO
BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY
THROUGH THE AFTERNOON.

FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A
SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS
GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE
FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE
PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE
RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL
WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING
TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL.
THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF
THE FORECAST AREA.

TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE
MID 80S TO NEAR 90 DEGREES.

&&

.SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/...ONCE SEVERE
CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS CENTRAL
INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY FRIDAY.
ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY HIGH THAT
RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT IN DRY
WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY COOLER MAX
AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S OR LOWER.
WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS. A SLIGHT
LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND LIKELY
LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY HEAVY
DEWS FOR COUPLE OF DAYS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...FORECAST ISSUE HERE IS
RETURN OF THUNDERSTORM POTENTIAL AND EXCESSIVE HEAT POTENTIAL.
ALL MODELS AGAIN IN PRETTY GOOD AGREEMENT IN DROPPING NORTHWEST
PACIFIC TROUGH SOUTHEAST INTO ROCKIES THEN LIFTING IT NORTHEAST
INTO SOUTHERN CANADA. THIS RESULTS IN FURTHER BUILDING OF UPPER
RIDGE BACK OVER GREAT LAKES REGION AND RETURN OF SOUTH AND
SOUTHWEST FLOW AND DEWPOINTS BACK TOWARDS 70. RESULTING HEAT
INDICES IN MID TO UPPER 90S...JUST BELOW HEAT CRITERIA. AS FOR
THUNDER THREAT...ALL MODELS DRAG A WEAK BOUNDARY TO SOUTHERN GREAT
LAKES WITH WEAK IMPULSES FLATTENING FLOW TO MORE WESTERLY.
RELATIVE TO RECENT DAYS IT APPEARS SURFACE BOUNDARY TO BE FURTHER
NORTH AND GREATER THREAT ACROSS SOUTHERN GREAT LAKES REGION BUT
CLOSE ENOUGH TO ADD OR MAINTAIN CHANCE THREAT CURRENTLY IN
FORECAST. HAVE ADDED THREAT INTO FRIDAY AS A RESULT OF MODELS
DROPPING THAT BOUNDARY CLOSE TO OUR FORECAST AREA AND THIS AGREES
WITH ADJACENT OFFICES AND HPC. NOT CERTAIN CURRENT DRY FORECAST
SUNDAY NIGHT INTO MONDAY WILL HOLD OUT AS WEAK WAVES IN ZONAL FLOW
IN BASE OF WESTERLIES MAY STILL BE A THREAT. LATER FORECASTS MAY
ADJUST THIS.

&&

.AVIATION.../DISCUSSION FOR 151800Z TAFS/...
AS LOWER CLOUDS MIX OUT EARLY THIS AFTERNOON...CONVECTION IS
DEVELOPING QUICKLY OVER EAST-CENTRAL ILLINOIS. THIS LINE IS MOVING
NORTHEAST AND WILL LIKELY IMPACT KHUF AND KLAF WITHIN THE FIRST
TWO HOURS OF THE FORECAST. EXPECT MVFR/IFR CONDITIONS TO DEVELOP
WITHIN THE CONVECTION ALONG WITH POTENTIAL HIGHER WIND GUSTS.
SHOULD THIS LINE CONTINUE TO DEVELOP FURTHER THIS AFTERNOON...IT
MAY IMPACT KBMG AND KIND LATER IN THE AFTERNOON.

ANTICIPATE ADDITIONAL SIGNIFICANT CONVECTIVE DEVELOPMENT TO THE
WEST LATER THIS AFTERNOON MIGRATING INTO CENTRAL INDIANA AFTER
22Z. AT THIS POINT...TOO EARLY TO PINPOINT SPECIFIC TIMING OF
IMPACTS. HOWEVER...APPEARS BEST CHANCE FOR STORMS TO IMPACT ALL
FOUR TERMINALS WILL BE BETWEEN 22Z AND 04Z. CONCERNED ABOUT
SIGNIFICANT WIND GUSTS WITH THE LEADING EDGE OF THE
STORMS...SIMILAR TO MONDAY NIGHT. ALSO WILL SEE RAPIDLY
DETERIORATING CONDITIONS WITHIN THE STORMS WITH IFR OR LOWER
CONDITIONS. WILL USE AMENDMENTS TO HIGHLIGHT SPECIFIC IMPACTS AS
CONDITIONS EVOLVE LATER TODAY.

IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR
THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG
MAY BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS WILL
SLOWLY IMPROVE THROUGH MIDDAY AS LOW LEVEL MIXING ESTABLISHES.
SOUTHWEST WINDS THIS AFTERNOON WILL LIKELY BACK TO SOUTHERLY OR
EVEN SOUTHEAST THIS EVENING AS THE STORMS MOVE IN. WINDS WILL THEN
VEER TO NORTHWEST WEDNESDAY MORNING AS THE FRONTAL BOUNDARY
FINALLY SHIFTS SOUTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...RYAN
SHORT TERM...TUCEK
LONG TERM....TUCEK
AVIATION...RYAN
MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE JUN 15 2010

INZ021-028>031-035>049-051>057-060>065-067>072-161745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
144 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS
AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL
OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS
EVENING.

FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY
MORNING.

FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA
RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY
INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN
BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING.

FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL
CONTINUE THROUGH WEDNESDAY MORNING.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Jun 15, 1:12 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     3 E LEBANON             40.05N 86.42W
06/14/2010                   BOONE              IN   AMATEUR RADIO

            TWO FOOT DIAMETER LIMB DOWNED ALONG COUNTY ROAD 400E
            BETWEEN COUNTY ROADS 200N AND 100N.

&&

RYAN
Special weather statement, Jun 15, 2:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT TUE JUN 15 2010

INZ051-052-151945-
CLAY-VIGO-
257 PM EDT TUE JUN 15 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLAY AND VIGO
COUNTIES UNTIL 345 PM EDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
PRAIRIE CREEK AROUND 320 PM EDT...
PRAIRIETON AROUND 330 PM EDT...
WEST TERRE HAUTE AROUND 335 PM EDT...
INDIANA STATE UNIVERSITY AROUND 340 PM EDT...
RILEY AND TERRE HAUTE AROUND 345 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3932 8761 3935 8759 3936 8754 3951 8755
      3961 8718 3936 8713 3928 8762 3930 8762
      3931 8763
TIME...MOT...LOC 1857Z 259DEG 19KT 3935 8771

MRD/RYAN
Local storm report, Jun 15, 4:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             SULLIVAN                39.10N 87.41W
06/15/2010  E0.75 INCH       SULLIVAN           IN   AMATEUR RADIO

&&

DTUCEK
Local storm report, Jun 15, 4:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             4 W DUGGER              39.07N 87.33W
06/15/2010  E0.75 INCH       SULLIVAN           IN   AMATEUR RADIO

&&

AHOMANN
Local storm report, Jun 15, 4:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             DUGGER                  39.07N 87.26W
06/15/2010  E1.00 INCH       SULLIVAN           IN   AMATEUR RADIO

&&

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:00 PM EDTTornado WarningINDBrown, Monroe30 min
Jun 14, 8:12 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Marion48 min
Jun 14, 8:13 PM EDTSevere Thunderstorm WarningINDLawrence, Monroe32 min
Jun 14, 8:27 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan33 min
Jun 14, 8:32 PM EDTSevere Thunderstorm WarningINDJackson, Jennings43 min
Jun 14, 8:36 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more6 hr
Jun 14, 8:38 PM EDTSevere Thunderstorm WarningINDHancock, Shelby37 min
Jun 14, 8:42 PM EDTSevere Thunderstorm WarningINDJackson33 min
Jun 14, 8:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby32 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush28 min
Jun 14, 9:25 PM EDTSevere Thunderstorm WarningINDDecatur18 min
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Madison26 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Marion36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan48 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 2:57 PM EDTSpecial Weather StatementINDVigo48 min
Jun 15, 3:43 PM EDTSevere Thunderstorm WarningINDSullivan47 min
Jun 15, 4:22 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan38 min
Jun 15, 5:00 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan30 min
Jun 15, 5:23 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo37 min
Jun 15, 5:43 PM EDTTornado WarningINDGreene, Monroe, Morgan, Owen32 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan59 min
Jun 15, 5:48 PM EDTFlash Flood WarningINDClay, Daviess, Greene, Knox, Parke, Sullivan and 2 more6 hr
Jun 15, 5:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe37 min
Jun 15, 5:55 PM EDTSevere Thunderstorm WarningINDClay, Greene, Parke, Sullivan, Vermillion, Vigo50 min
Jun 15, 6:10 PM EDTTornado WarningINDGreene, Monroe35 min
Jun 15, 6:14 PM EDTTornado WarningINDBrown, Jackson, Monroe46 min
Jun 15, 6:25 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Vigo50 min
Jun 15, 6:29 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin46 min
Jun 15, 6:32 PM EDTFlash Flood WarningINDBrown, Clay, Greene, Lawrence, Martin, Monroe and 3 more6 hr
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown45 min
Jun 15, 6:50 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam40 min
Jun 15, 6:53 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe52 min
Jun 15, 7:04 PM EDTFlash Flood WarningINDBartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more6 hr
Jun 15, 7:14 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Johnson, Marion, Shelby61 min
Jun 15, 7:15 PM EDTTornado WarningINDBartholomew, Decatur, Jennings45 min
Jun 15, 7:19 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence41 min
Jun 15, 7:41 PM EDTFlash Flood WarningINDDecatur, Hancock, Jennings, Rush, Shelby6 hr
Jun 15, 7:50 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Shelby40 min
Jun 15, 7:56 PM EDTSevere Thunderstorm WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.